MAUDE Adverse Event Report: IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ

IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Model Number 0064597
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review of the events indicated that patient samples tested on the neo iris, automated blood bank system produced inaccurate results.A review indicated that patient sample tests using the neo iris automated blood bank system produced three false negative results for the anti-k antibody; one false negative result for the anti-c antibody and one false negative for the anti-s antibody.Additionally, one patient sample produced a false positive test result for the anti-k antibody.Two instrument malfunctions produced inaccurate abo results using the abo forward typing assay based on a historical result for the patient.Inaccurately typing anti-d and anti-b.Our investigation determined that the anti-d inaccurate result was partially caused by operator erro; given the fact that no anti-d reagent was pipetted during the sample test run.In all cases, subsequent testing of reagent retention lots, reviews of design history records and reagent antigen validation testing of the initial bulk product used for commercial vialing showed acceptable results.No single reason for the false negatives, false positive and inaccurate abo or rh results was determined and the malfunctions were allocated against the analytical instrument.
 
Additional Manufacturer Narrative
Additional serial number from: none.

Brand Name
NEO IRIS
Common Device Name
AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway dr
norcross GA 30091 5625
Manufacturer Contact
howard yorek
3130 gateway dr.
norcross, GA 30091-5625
7704412051
MDR Report Key14257533
Report Number1034569-2022-00007
Device Sequence Number4961276
Product Code KSZ
UDI-Device Identifier10888234002321
UDI-Public10888234002321
Combination Product (Y/N)N
PMA/510(K) Number
BK210560
Number of Events Summarized5
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0064597
Device Catalogue Number0064597
Device Lot NumberE459,504021,924680,624019
Was Device Available for Evaluation? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown